I am kind of in a rush or else I would be combing through the tags so I apologize in advance. As I mentioned before, I started Zoloft at the beginning of April (on the 1st) by my second week (100mg) I was no longer able to orgasm. My question is: How long after weaning or quitting did you see your ability to orgasm return? I stopped my usage of Zoloft after 3 weeks for a variety of reasons (inability to orgasm, increase of mild self-harming compulsions, impulsive/out of character alcohol consumption/general personality upset/fatigue) and I am going to see my doctor on Monday (he is aware of all of this) but I was just wondering about first hand experiences.

Thank y’all so much! My fianc? gets home from work in 2-3 hours and I’m a little bit eager to see how things pan out but I’d like to keep myself grounded as well. If it matters, I took 50mg for 1 week and 100mg for 2 weeks. I also take Nora-BE and have since November. My only noticeable side effect that I don’t have a period.

Again, thanks so much! I appreciate this group for my ability to share my knowledge and experiences as well as the opportunity to learn.

Tagged with →  

6 Responses to Anxiety/Anti-Depressent Drugs, Weaning, and Orgasming

  1. Gni007 says:

    I’m trying to remember when my orgasms came back post-zoloft. I went off it cold turkey which is generally a bad idea. Had no withdrawals that I remember… it was a long time ago. I think it was about a week after my final dose.

    The half-life is around a day, I think, so one day without the medication reduces bloodstream levels by 50%. 2 days gets you down to 25%, 3 days to 12.5%, 4 days to 6.25%, and at some point in all that the amount is low enough to stop having any effects, although some people experience withdrawals for a week or two after that. I think.

    Citalopram also erased my orgasms at even a tiny dose. It took five days for them to come back after. Its half-life is slightly longer than Zoloft’s but I was also on a much lower dose.

  2. XdxWoman says:

    Thank you! I’m going to give things a shot tonight. Hopefully things are back to normal.

  3. RevGirl says:

    As above, the half life of most SSRIs is approximately 1 day, so in about 5 days from last dose, the amount in your system should be minimal. Nearly all people who have anorgasmia from SSRIs have a prompt return of function after cessation of the drug (about 1 week out). Good luck!

    (I too, experienced this unpleasant side effect on multiple SSRIs, and my orgasm returned 4 or 5 days after my last dose of each medication.)

  4. XdxWoman says:

    Thank you! I’m going to give it a go tonight. Fingers crossed.

  5. Kdgle says:

    Celexa (citalopram) did the same thing to me…and it was actually the only drug that did that, oddly enough (i’ve taken ’em all). Anyway, I remember it being about a week, which squares with the timelines above.

  6. XdxWoman says:

    Thanks! I’m going to try tonight and see what happens.

Leave a Reply